Texas, 2016

Flash Flooding and Hail in Texas, June 1 to 7, 2016

June 1 to 7, 2016 · NWS EWX · 39 events in 13 counties and zones

A cold front moved into South Central Texas and encountered a very moist boundary layer. This front generated thunderstorms that produced large hail, damaging wind gusts, and heavy rain that led to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A cold front moved into South Central Texas and encountered a very moist boundary layer. This front generated thunderstorms that produced large hail, damaging wind gusts, and heavy rain that led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 1, 2:17 PM CST, 56 minutes earlier.

Area forecast discussion, Jun 1, 2:17 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
317 PM CDT WED JUN 1 2016

.SHORT TERM (Tonight through Thursday Night)...
Upper low can be seen on water vapor just south of the AZ/NM
border. This is the system that will be coming into Texas over the
next several days bringing the continued chance for showers and
thunderstorms. This afternoon it appears that South Central Texas
is in between lift areas, one to the east near the TX/LA border
and more lift over the Edwards Plateau and the Big Bend. Will
continue with high pop and the wording of locally heavy rainfall
overnight. It appears from the latest meso models that a cluster
or MCS should develop out west and move through the central and
southern sections of the CWA. This risk of storms will continue to
be high on Thursday as the upper low moves into Texas and stalls
over Central Texas. The flood threat will remain high with
saturated soils. The pattern has shown breaks in the activity as
the large MCS systems do a good job in bringing stable area in
their wake. The timing and exact location of these systems will
still be problematic in giving any sort of forecast specifics.
Flooding threat will remain high. Cant rule out some Severe
Storms with a Marginal risk forecast by SPC. Marginal risk is
mainly south of the area on Thursday.

&&

.LONG TERM (Friday through Wednesday)...
Both the European and GFS show the upper low stalling over the
area on Thursday Night through Saturday before drifting southwest
into Mexico over the weekend into early next week. Keeping with
the 3-5 inches, isolated 10 inch totals. WPC and models are
showing that much of the precip will be east and south of the area
but with the upper low centered over Texas we will run the
continued risk of daytime development of storms as well as night
time development if the low center develops more of a warm core.
By the start of next week the low is forecast to drift sw into
Mexico. This will take the majority of the lift with it with only
a 20 pop on Monday and no pop on Tuesday. Cant rule out some
isolated activity next week just due to residual moisture left
behind and daytime heating.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  81  66  81  66 /  70  80  60  60  40
Austin Bergstrom Intl Airport  68  81  66  81  66 /  70  80  60  60  40
New Braunfels Muni Airport     68  81  66  83  66 /  70  80  60  60  40
Burnet Muni Airport            66  79  65  78  64 /  70  70  60  60  40
Del Rio Intl Airport           68  85  67  86  66 /  80  60  30  30  20
Georgetown Muni Airport        67  79  66  78  65 /  70  80  70  60  40
Hondo Muni Airport             68  82  65  83  66 /  80  70  50  50  30
San Marcos Muni Airport        68  81  66  81  66 /  70  80  60  60  40
La Grange - Fayette Regional   70  80  68  81  68 /  70  80  60  60  50
San Antonio Intl Airport       69  81  66  82  67 /  70  80  60  60  40
Stinson Muni Airport           70  82  68  83  68 /  70  80  60  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...
Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio...
Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...
Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis...
Uvalde...Val Verde...Williamson...Wilson...Zavala.

&&

Mesoscale/Aviation...24
Synoptic/Grids...09
Public Service/Data Collection...30
Hazardous weather outlook, Jun 1, 3:44 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT WED JUN 1 2016

TXZ171>173-183>194-202>209-217>225-228-021000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
444 AM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR
ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS WITH RATES
OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH
SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...RAPID
RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE.

THERE WILL ALSO BE A RISK FOR HAIL UP TO 1 INCH AND DAMAGING WIND
GUSTS UP TO 60 MPH WITH THESE STORMS. HOWEVER...THE MAIN THREAT
WILL BE FLASH FLOODING AND THE THREAT IS SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR
ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY RAINS
WITH RATES OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION
WITH SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...
RAPID RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE.
FOR TODAY THROUGH FRIDAY...RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN
BE EXPECTED WITH ISOLATED POCKETS UP TO 10 INCHES POSSIBLE.

NUMEROUS SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY WILL
BECOME MORE SCATTERED ON SUNDAY AND THEN ISOLATED ON MONDAY.
LOCALLY HEAVY RAINS WILL BE POSSIBLE...HOWEVER THIS POTENTIAL
SHOULD WANE BY NEXT WEEK.

IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT...A FEW STORMS
COULD BRIEFLY BECOME STRONG TO SEVERE WITH HAIL UP TO 1 INCH AND
60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES ON
IMPACTS AND POTENTIAL HAZARDS DURING THIS WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jun 1, 1:27 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 PM CDT WED JUN 1 2016

TXZ184-012015-
EDWARDS TX-
227 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 315
PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKSPRINGS...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS AND DEVILS SINKHOLE STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3009 9996 3002 9997 3003 9999 2990 10000
      2989 10002 2985 10002 2985 10003 2981 10002
      2978 10003 2976 10003 2974 10053 3011 10054
      3018 10021
TIME...MOT...LOC 1927Z 261DEG 11KT 2994 10024

AAT
Special weather statement, Jun 1, 2:29 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT WED JUN 1 2016

TXZ184-012115-
EDWARDS TX-
329 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDWARDS COUNTY
UNTIL 415 PM CDT...

AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF ROCKSPRINGS...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
EDWARDS COUNTY ALONG HWY 377 NORTHEAST OF ROCKSPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3029 10008 3015 9997 3001 10027 3016 10039
      3029 10024
TIME...MOT...LOC 2028Z 234DEG 10KT 3013 10027
Special weather statement, Jun 1, 2:31 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT WED JUN 1 2016

TXZ185-186-012100-
REAL TX-KERR TX-
331 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KERR AND
NORTHEASTERN REAL COUNTIES UNTIL 400 PM CDT...

AT 330 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF VANCE...OR 16 MILES NORTH OF LEAKEY...MOVING EAST AT
10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRADE RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2987 9995 3004 9992 3004 9961 2977 9966
TIME...MOT...LOC 2030Z 280DEG 7KT 2995 9986
Special weather statement, Jun 1, 2:54 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT WED JUN 1 2016

TXZ186-012130-
KERR TX-
354 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR COUNTY UNTIL
430 PM CDT...

AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KERR WILDLIFE MANAGEMENT AREA...OR 23 MILES WEST OF KERRVILLE...MOVING
NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNT...KERR WILDLIFE MANAGEMENT AREA...AND WALTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2996 9953 3011 9965 3028 9946 3005 9928
TIME...MOT...LOC 2054Z 235DEG 7KT 3008 9953

The radar

The Laughlin AFB radar (KDFX), 118 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

25 flash flood, 11 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Kerr

When
June 1, 3:13 PM CST
Where
Kerr County, 9.47 mi SSW of Mountain Home Arpt
Measured
1 in hail
Reported by
COOP Observer
Coordinates
30.090, -99.500

Hail, Kerr

When
June 1, 4:00 PM CST
Where
Kerr County, 1.38 mi WNW of Legion
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
30.030, -99.140

A thunderstorm produced hail ranging from pea to ping pong ball size in Kerrville. Most of the hail was dime to quarter size.

Hail, Kerr

When
June 1, 4:07 PM CST
Where
Kerr County, 1.2 mi W of Kerrville
Measured
1 in hail
Reported by
Public
Coordinates
30.050, -99.150

Hail, Kerr

When
June 1, 4:10 PM CST
Where
Kerr County, 1.79 mi W of Kerrville
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
30.050, -99.160

Hail, Kerr

When
June 1, 4:11 PM CST
Where
Kerr County, 1.38 mi WNW of Kerrville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.060, -99.150

Hail, Kerr

When
June 1, 4:15 PM CST
Where
Kerr County, 0.91 mi SW of Kerrville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
30.040, -99.140

A thunderstorm produced hail up to quarter size that nearly covered the ground in Kerrville.

Hail, Kerr

When
June 1, 4:18 PM CST
Where
Kerr County, 1.92 mi WNW of Kerrville
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
30.060, -99.160

Hail, Kerr

When
June 1, 4:38 PM CST
Where
Kerr County, 0.91 mi SW of Kerrville
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
30.040, -99.140

Hail, Kendall

When
June 1, 5:22 PM CST
Where
Kendall County, 4.98 mi SSW of Welfare
Measured
1 in hail
Reported by
Public
Coordinates
29.850, -98.800

Thunderstorm Wind, Kinney

When
June 1, 10:18 PM CST
Where
Kinney County, 0.6 mi E of Brackettville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.320, -100.410

A thunderstorm produced wind gusts estimated at 60 mph that blew down some tree limbs in Brackettville.

Thunderstorm Wind, Val Verde

When
June 1, 10:22 PM CST
Where
Val Verde County, 0.69 mi S of (Dlf)laughlin Afb de
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
29.360, -100.780

A thunderstorm produced wind gusts measured at 58 kts. at Laughlin AFB.

Flash Flood, Kinney

When
June 1, 11:30 PM CST to June 2, 2:30 AM CST
Where
Kinney County, 1.32 mi N of Brackettville to 2.39 mi N of Brackettville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.339, -100.416

Thunderstorms produced heavy rain that caused flash flooding closing several low water crossings on FM 334 and FM 674 north of Brackettville.

Flash Flood, Uvalde

When
June 2, 1:28 AM CST to 4:45 AM CST
Where
Uvalde County, 4.84 mi S of Sabinal to 3.93 mi S of Sabinal
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.250, -99.470

Thunderstorms produced heavy rain that caused flash flooding closing RR 187 south of Sabinal.

Flash Flood, Uvalde

When
June 2, 1:28 AM CST to 2:45 AM CST
Where
Uvalde County, 1.81 mi W of Uvalde Garner Arpt to 2.77 mi SSE of Uvalde Garner Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.200, -99.760

Thunderstorms produced heavy rain that caused flash flooding closing FM 140 southeast of Uvalde.

Flash Flood, Bexar

When
June 2, 2:02 AM CST to 6:00 AM CST
Where
Bexar County, 2.16 mi NNE of Fratt to 2.27 mi NNE of Fratt
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.550, -98.560

Thunderstorms produced heavy rain that caused flash flooding along the West Fork of Olmos Creek closing Orsinger Ln. at Sleepy Hollow St. in northwestern San Antonio.

Flash Flood, Bexar

When
June 2, 2:03 AM CST to 6:00 AM CST
Where
Bexar County, 2.07 mi N of Fratt to 2.16 mi N of Fratt
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.550, -98.570

Thunderstorms produced heavy rain that caused flash flooding closing Vance Jackson at Sunburst in northwestern San Antonio.

Flash Flood, Bexar

When
June 2, 2:21 AM CST to 6:00 AM CST
Where
Bexar County, 0.99 mi WSW of Lackland Afb to 1.22 mi W of Lackland Afb
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.375, -98.646

Thunderstorms produced heavy rain that caused flash flooding resulting in a water rescue on Old Valley Hi Dr. at Ray Ellison Blvd. in western San Antonio.

Flash Flood, Bexar

When
June 2, 2:25 AM CST to 6:00 AM CST
Where
Bexar County, 2.27 mi NE of Fratt to 2.55 mi ENE of Fratt
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.540, -98.540

Thunderstorms produced heavy rain that caused flash flooding closing Dreamland Dr. at Westby Ln. near Olmos Creek in northern San Antonio.

Flash Flood, Bexar

When
June 2, 2:50 AM CST to 6:00 AM CST
Where
Bexar County, 2.15 mi WSW of Kirby to 2.25 mi WSW of Kirby
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.456, -98.412

Thunderstorms produced heavy rain that caused flash flooding at Binz-Engleman Rd. at I-35 in northeastern San Antonio.

Flash Flood, Bexar

When
June 2, 2:53 AM CST to 6:00 AM CST
Where
Bexar County, 1.35 mi W of Kirby to 1.54 mi WSW of Kirby
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.468, -98.402

Thunderstorms produced heavy rain that caused flash flooding resulting in a water rescue near NE I-410 and Macro in northeastern San Antonio.

Flash Flood, Bexar

When
June 2, 3:01 AM CST to 6:00 AM CST
Where
Bexar County, 1.83 mi SW of San Antonio to 1.74 mi SW of San Antonio
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.400, -98.510

Thunderstorms produced heavy rain that caused flash flooding at I-35/I-10 and Nogalitos St. in San Antonio.

Flash Flood, Bexar

When
June 2, 3:18 AM CST to 6:00 AM CST
Where
Bexar County, 4.16 mi WSW of San Antonio to 4.15 mi WSW of San Antonio
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.390, -98.550

Thunderstorms produced heavy rain that caused flash flooding at Quintana Rd. and the access road to General Hudnell Dr. in southwestern San Antonio.

Flash Flood, Bexar

When
June 2, 3:29 AM CST to 6:00 AM CST
Where
Bexar County, 1.38 mi N of San Antonio to 1.61 mi N of San Antonio
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
29.440, -98.490

Thunderstorms produced heavy rain that caused flash flooding closing the lower level of I-35 in both directions in San Antonio.

Flash Flood, Bexar

When
June 2, 3:30 AM CST to 6:00 AM CST
Where
Bexar County, 1.19 mi NNW of San Antonio to 1.14 mi NNW of San Antonio
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
29.434, -98.501

Newspaper reports show that a body of a man was recovered near the 700 block of Camaron in San Pedro Creek. The body was recovered early on Friday morning but the man drowned early Thursday morning as he and a friend were skateboarding in the creek drainage tunnel. Heavy rain caused a surge a water down the tunnel and both men were swept down the creek. One person was able to save himself.

Flash Flood, Frio

When
June 2, 4:46 AM CST to 6:00 AM CST
Where
Frio County, 1.9 mi NNE of Pearsall to 1.07 mi NW of Pearsall
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.905, -99.067

Thunderstorms produced heavy rain that caused flash flooding closing several streets in Pearsall.

Flash Flood, Frio

When
June 2, 4:46 AM CST to 6:00 AM CST
Where
Frio County, 4.46 mi S of Miguel to 5.06 mi S of Miguel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.857, -98.786

Thunderstorms produced heavy rain that caused flash flooding closing CR 140E at Hwy 85 west of Charlotte.

Flash Flood, Guadalupe

When
June 2, 4:57 AM CST to 6:00 AM CST
Where
Guadalupe County, 2.69 mi SW of Spring Hill to 3.61 mi W of Spring Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.502, -98.001

Thunderstorms produced heavy rain that caused flash flooding closing Elm Creek Rd. southwest of Seguin.

Flash Flood, Gonzales

When
June 2, 5:00 AM CST to 6:00 AM CST
Where
Gonzales County, Gonzales to 2.44 mi SW of Oak Forest
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.500, -97.470

Thunderstorms produced heavy rain that caused flash flooding closing FM 108, FM 1116, FM 443, FM 1681, and CR 475.

Flash Flood, Hays

When
June 2, 5:03 AM CST to 6:45 AM CST
Where
Hays County, 3.01 mi NNE of Wimberley to 3.27 mi SSW of Mt Gaynor
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.040, -98.030

Thunderstorms produced heavy rain that caused flash flooding closing multiple low water crossings in the central and western parts of the county.

Flash Flood, Kendall

When
June 2, 5:08 AM CST to 7:15 AM CST
Where
Kendall County, Waring to 0.5 mi WSW of Waring
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.950, -98.800

Thunderstorms produced heavy rain that caused flash flooding closing multiple low water crossings in and around Waring.

Flash Flood, Guadalupe

When
June 2, 5:45 AM CST to 9:00 AM CST
Where
Guadalupe County, 1.2 mi E of Cibolo Kardys Arpt to 0.54 mi ENE of Cibolo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.570, -98.230

Thunderstorms produced heavy rain that caused flash flooding closing multiple roads in Cibolo.

Flash Flood, Blanco

When
June 2, 6:23 AM CST to 8:30 AM CST
Where
Blanco County, 0.91 mi SW of Johnson City to 7.86 mi NE of Johnson City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.270, -98.410

Thunderstorms produced heavy rain that caused flash flooding along the Pedernales River closing FM 2766 from Johnson City to Pedernales Falls State Park.

Flash Flood, Llano

When
June 2, 6:50 AM CST to June 7, 7:15 AM CST
Where
Llano County, 2.26 mi WSW of Lone Grove to 6.34 mi ESE of Valley Spgs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.788, -98.606

Thunderstorms produced heavy rain that caused flash flooding closing several county roads.

Flash Flood, Bexar

When
June 2, 8:30 AM CST to 9:00 AM CST
Where
Bexar County, 2.78 mi WNW of St Hedwig to 1.52 mi WNW of Adkins
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
29.440, -98.240

Thunderstorms produced heavy rain that caused flash flooding resulting in a swift water rescue near St. Hedwig.

Flash Flood, Williamson

When
June 2, 8:36 AM CST to 9:30 AM CST
Where
Williamson County, 1.82 mi NW of Georgetown to 2.65 mi NW of Liberty Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.650, -97.690

Thunderstorms produced heavy rain that caused flash flooding closing multiple roads around the county.

Flash Flood, Bexar

When
June 2, 6:26 PM CST to 9:15 PM CST
Where
Bexar County, 0.69 mi N of Robards to 1.11 mi NNW of Robards
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.510, -98.530

Thunderstorms produced heavy rain that caused flash flooding resulting in a water rescue at I-410 and Vance Jackson Rd. in northwestern San Antonio.

Hail, Bexar

When
June 2, 6:30 PM CST
Where
Bexar County, 1.39 mi ESE of Woodlawn Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.440, -98.500

Thunderstorm Wind, Frio

When
June 2, 6:40 PM CST
Where
Frio County, 2.75 mi NW of Big Foot
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.080, -98.910

A thunderstorm produced wind gusts estimated at 60 mph that damaged a roof at a feedlot south of Devine.

Hail, Bexar

When
June 2, 6:42 PM CST
Where
Bexar County, 1.81 mi E of Jarratt
Measured
0.88 in hail
Reported by
Public
Coordinates
29.280, -98.670

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Bexar2016-06-0236MaleIn WaterDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642248, 642249, 642250, 642251, 642252, 642253, 642254, 642255, 642256, 642259, 642261, 644730, 644731, 644732, 644734, 644736, 644737, 644738, 644739, 644740, 644741, 644742, 644743, 646454, 644744, 644748, 644745, 645015, 645005, 645006, 645008, 645009, 645010, 645011, 645012, 645013, 642258, 642262, 642257.